Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Approximate cone factorizations and lifts of polytopes

Approximate cone factorizations and lifts of polytopes

Thumbnail Image
Download
Name

Parrilo_Approximate cone.pdf

Size

644.59 KB

Format

Adobe PDF

Checksum (MD5)

87b8237682711db98b599ae30190d78d

Author(s)
Gouveia, Joao
•
Parrilo, Pablo A.
•
Thomas, Rekha R.
Date Issued
December 2014
Journal
Mathematical Programming
Publisher
Springer-Verlag
Citation
Gouveia, Joao, Pablo A. Parrilo, and Rekha R. Thomas. “Approximate Cone Factorizations and Lifts of Polytopes.” Math. Program. 151, no. 2 (December 3, 2014): 613–637.
Version
Author's final manuscript
Abstract
In this paper we show how to construct inner and outer convex approximations of a polytope from an approximate cone factorization of its slack matrix. This provides a robust generalization of the famous result of Yannakakis that polyhedral lifts of a polytope are controlled by (exact) nonnegative factorizations of its slack matrix. Our approximations behave well under polarity and have efficient representations using second order cones. We establish a direct relationship between the quality of the factorization and the quality of the approximations, and our results extend to generalized slack matrices that arise from a polytope contained in a polyhedron.
MIT Department
Massachusetts Institute of Technology. Department of Electrical Engineering and Computer Science
Massachusetts Institute of Technology. Laboratory for Information and Decision Systems
Terms of Use
Creative Commons Attribution-Noncommercial-Share Alike
http://creativecommons.org/licenses/by-nc-sa/4.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/100986
DOI of Published Version
https://doi.org/10.1007/s10107-014-0848-z
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.